Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Okay, so i may have got people's hopes up writing 'Sex Pills'. I don't mean viagra... just wanted people to read and advise...

So, i'm nearly 16 - been on tane for a year after trying every facial cream, and antibiotic the doc cud give. Acne is back. Bratty school kids with clear skin are coming back with their usual words... Volcano Face, Crate Face, Pizza.... oh it goes on.

But unlike them i'm in a long term relationship =] (!)

And i want to go on the pill - for acne and ofcourse the safety it brings.

Went to doc and she said it wud really aggrevate my acne, which i've heard the mini pill can do - fair enough, but doesn't diannet or something similar make it better? I'm sure i heard something positive a while back... and my research on the internet favoured me taking the pill (oestrogen).

Also my male doc suggested the pill before i went on Tane. I'm not pretty confused, all i know is i want my acne GONE!

Any help?

(Please?) =]

xxx

Share this post


Link to post
Share on other sites
Guest T-Virus

Moving to cosmetics and style forum.

Share this post


Link to post
Share on other sites
Guest T-Virus
Moving to cosmetics and style forum.

:rolleyes: You wish.

Share this post


Link to post
Share on other sites

There are several types of birth control which are said to help control acne - I'll move this to the General Acne forum, you'll get more replies there!

Share this post


Link to post
Share on other sites
Guest T-Virus
I'll move this to the General Acne forum, you'll get more replies there!

Share this post


Link to post
Share on other sites

For some people the pill improves the conditon of their skin. For others the pill makes their skin worse. This is why you've heard contradictory things.

I've been on various forms of BC through the years. My skin had been awful when I was in high school. It cleared up when I got on Demulen (a kind of pill that comes in a green box). After college I tried Ortho-Trycyclen; my skin stayed fairly clear. Then, I decided to switch to Ortho-Trycyclen Lo, in a quest for perfect skin. Big mistake! My acne flared up and my skin has been almost as bad as it was when I was in high school.

Now I'm on the NuvaRing, which I love. You have to be comfortable with your body to use it, however, since it sits inside your vajayjay for three weeks. You take it out on the fourth week and put a new one in the following Sunday. So, it's great for people who forget to take their pills at the same time each day.

My derm suggested that I switch to Yaz [EDIT: sorry, I meant to say Yasmin] to help with acne. I like the NuvaRing -- clearer skin, no weight gain, no depression -- and am afraid to change again. I just asked for spiro instead. You might want to look into Yaz [EDIT: again, this should be Yasmin], however. It has a little bit of the stuff that's in spiro . . . . or something. Do check it out.

The final thing to keep in mind is that if your acne isn't hormonal to begin with, then BC prob. won't improve your skin. Do a little research on the net and talk to your gyno about the side effects associated with different pills. Mine have been really helpful in this respect, warning me away from the ones that are most likely to bring on weight gain and depression (sorry, don't remember which ones those are) and pushing toward the ones that are more likely to clear the skin. There are soooo many BC options out there. I'm sure you can find one that works for you.

That's just my two cents on the matter.

Oh, and just to put on a preacher hat for a moment: even if you're on the pill it's still a good idea to use condoms. Pills have an 8% failure rate (b/c people don't take them properly) and they do not protect against STDs.

Good luck and be safe!!

Share this post


Link to post
Share on other sites

If your acne comes before your period, usually a week before along the jawline or chin, then it is hormonally based.

Do not expect full clearance if you get acne in other areas of your face or body.

The Pill helps balance hormones before the spike in hormones beginning with your period, because of the induced medication, your sebaceous glands will not produce as much oil.

The Pill also has many more beneficial side effects for the skin, but since I am not a girl, I couldn't tell you.

Good luck.

Share this post


Link to post
Share on other sites

Certain types of birth control can help with acne. However it is different for everyone and you may have to try a few kinds before you find what works for you. I was on Yasmin for almost a year and switched to Yaz for several reasons which don't matter in regards to this post. I was on Yaz for about four months before I switched back to Yasmin because it ended up breaking me out worse than I've ever broke out in my life. I've always had very mild acne, but I felt like a monster when I was on Yaz. However, it has really worked for some people. Like I said, everyone is different. I would say it's definitely something you could try, especially if you want to go on BC for other reasons too. Go see an OB/GYN, they should have a lot of information on the different types and should be able to prescribe something for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×